MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650
Model Number KD-650L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 10/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "examination of the safety and efficacy of a new type of high-frequency knife in gastric esd".In this study, they examined the safety and efficacy of a new type of high-frequency knife in gastric endoscopic submucosal dissection (esd).236 patients underwent gastric esd between april 2020 and january 2023.Excluding 106 cases in which blade-type knives were used, 68 cases were esd performed with a new high-frequency knife (tech knife) in the tech group, and 61 cases were esd performed with single use electrosurgical knife kd-650, were in the dual group.Post-hemorrhage (2 patient's) intraoperative perforation (2 patient's) delayed perforation (1 patient) there is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
Since the literature described "dualknife", we selected "kd-650l" as a representative product.The product was unknown but a representative product was chosen for processing purposes.The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes additional information received from the author.B5 updated accordingly.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The author confirmed that there were ¿no cases caused by olympus devices.¿.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-650
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18187576
Report Number9614641-2023-01762
Device Sequence Number17972264
Product Code KNS
UDI-Device Identifier04953170453977
UDI-Public04953170453977
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown